Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 110, NWS Pittsburgh, PA

July 15, 2012Beaver County, Pennsylvania; Hancock County, West Virginia; Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 15, 2012, 8:47 PM EDT for Beaver County, Pennsylvania; Hancock County, West Virginia; Columbiana County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 8:47 PM EDT (00:47 UTC)
Expired
Jul 15, 2012, 9:14 PM EDT
In force
27 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Columbiana County, OH, Beaver County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 27 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:55 PM EDTTSTM WND DMG3 W Calcutta, OHTREES DOWN WEST OF ROUTE 30

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS51 KPBZ 160047
SVRPBZ
OHC029-PAC007-WVC029-160115-
/O.NEW.KPBZ.SV.W.0110.120716T0047Z-120716T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
847 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEAVER CREEK STATE PARK...
  MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  BEAVER CREEK STATE PARK...                  WELLSVILLE...
  NEWELL...             EAST LIVERPOOL...     CHESTER...
  NEW MANCHESTER...     SHIPPINGPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THERE CAN ALSO BE 
BRIEFLY HEAVY RAIN. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4064 8033 4048 8050 4065 8076 4076 8065
TIME...MOT...LOC 0046Z 300DEG 19KT 4066 8064

$$
2 follow-up statements
332 
WWUS51 KPBZ 160100
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
900 PM EDT SUN JUL 15 2012

OHC029-PAC007-WVC029-160115-
/O.CON.KPBZ.SV.W.0110.000000T0000Z-120716T0115Z/
COLUMBIANA OH-BEAVER PA-HANCOCK WV-
900 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR HANCOCK...BEAVER AND COLUMBIANA COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST LIVERPOOL...
MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  NEWELL...             EAST LIVERPOOL...     CHESTER...
  SHIPPINGPORT...

IN ADDITION TO DAMAGING WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
CAN OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A 
KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. THERE CAN ALSO BE BRIEFLY HEAVY RAIN THAT CAN CAUSE 
PONDING OF WATER ON ROADS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4065 8066 4073 8058 4064 8033 4048 8050
TIME...MOT...LOC 0100Z 301DEG 19KT 4062 8056

$$
334 
WWUS51 KPBZ 160114
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 PM EDT SUN JUL 15 2012

OHC029-PAC007-WVC029-160124-
/O.CAN.KPBZ.SV.W.0110.000000T0000Z-120716T0115Z/
COLUMBIANA OH-BEAVER PA-HANCOCK WV-
914 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...BEAVER AND
COLUMBIANA COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4065 8066 4073 8058 4064 8033 4048 8050
TIME...MOT...LOC 0114Z 301DEG 19KT 4058 8048

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:45 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 15, 5:45 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT SUN JUL 15 2012

.SYNOPSIS...
AN EASTBOUND UPPER LEVEL LOW PRESSURE TROUGH CAN STILL PROVIDE
SCATTERED THUNDERSTORMS EARLY TONIGHT, SOME WITH HEAVY RAIN,
FREQUENT LIGHTNING, AND GUSTY WIND. HIGH PRESSURE, CENTERED NEAR
GEORGIA, WILL MAINTAIN WARM, HUMID CONDITIONS INTO WEDNESDAY. A
CANADIAN COLD FRONT WILL REDUCE THE HUMIDITY LATE WEEK, BUT
TEMPERATURES WILL CONTINUE WARMER THAN NORMAL.

&&

.NEAR TERM /THROUGH MONDAY/...
BLEND OF RECENT RADAR AND HIGH RESOLUTION MODEL OUTPUT SHOW
THUNDERSTORMS, AT LEAST SCATTERED IN COVERAGE, THIS EVENING, WITH
SOME HAVING HEAVY RAIN, FREQUENT LIGHTNING, AND GUSTY WIND. THESE
ARE ASSOCIATED WITH THE EASTBOUND PASSAGE OF AN UPPER LEVEL
TROUGH.

RECENT SREF MODEL OUTPUT SHOWS UPPER LEVEL RIDGING YIELDING
DECREASED INSTABILITY MONDAY, SO AT MOST A SLIGHT CHANCE OF
THUNDERSTORMS.

FORECASTED LOWS TONIGHT 65 TO 70 AND HIGHS MONDAY WELL INTO THE
80S PER RECENT GFS AND NAM MOS. DEW POINTS CAN BE SLIGHTLY LOWER
THAN WHAT THEY WERE DAYTIME SUNDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
RECENT SREF MODEL OUTPUT WILL CONTINUE TO PROMOTE STABLE
CONDITIONS ACROSS THE UPPER OHIO VALLEY TUESDAY, BEFORE A
SOUTHWARD MOVING CANADIAN COLD FRONT SPARKS SCATTERED PREFRONTAL
THUNDERSTORMS WEDNESDAY.

AS SHOWN BY GFS, NAM, AND ECMWF MOS, TUESDAY CAN BE THE WARMEST
DAY WITH HIGHS WARMER THAN 90, AND WITH DEW POINTS AT LEAST IN THE
MID 60S, HEAT INDICES CAN APPROACH 100 ACROSS LOWER ELEVATIONS.

WEDNESDAYS HIGH TEMPERATURES WILL BE AFFECTED BY TIMING AND
COVERAGE OF PREFRONTAL THUNDERSTORMS. LOWS MONDAY NIGHT WILL AGAIN
BE 65 TO 70, BUT LOWS TUESDAY NIGHT CAN BE IN THE LOWER 70S, AS
PREFRONTAL CONVERGENCE SPURS DEW POINT INCREASES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODEL AGREEMENT AND RUN-TO-RUN CONSISTENCY IS VERY GOOD ON
THE SOUTHWARD PROGRESSION OF A COLD FRONT ACROSS THE AREA ON
WEDNESDAY. THE GFS AND ECMWF BOTH DEPICT IT CLEARING VIRTUALLY ALL
OF THE FORECAST AREA SAVE FOR MAYBE THE FARTHEST SOUTHEASTERN
COUNTIES BY THURSDAY MORNING.

DRY CONDITIONS WILL PERSIST THROUGH SUNDAY AS HIGH PRESSURE
DOMINATES. THE RESULTANT DEEP NORTHWESTERLY FLOW WILL BRING MUCH
LESS HUMID CONDITIONS INTO THE REGION...HOWEVER WITH 850 MB
TEMPERATURES FROM THE MODEL CONSENSUS STILL RUNNING IN THE MID
TEENS...HIGH TEMPERATURES ARE LIKELY TO REMAIN NEAR SEASONAL
NORMS.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
LINES OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE EAST ACROSS THE REGION THROUGH THE EARLY EVENING
HOURS AS AN UPPER TROUGH MOVES ACROSS THE UPPER OHIO VALLEY.
CONFIDENCE IS HIGH THAT OCCASIONAL MVFR RESTRICTIONS WILL OCCUR IN
SHOWERS...AND BRIEF IFR CONDITIONS ARE POSSIBLE IN HEAVIER
RAINFALL WITH STORMS. OUTSIDE OF PRECIPITATION...BROKEN VFR
CEILINGS WILL PREVAIL THROUGH EARLY TONIGHT.

ABUNDANT LOW LEVEL MOISTURE SHOULD ALLOW AREAS OF MVFR STRATUS AND
FOG TO FORM MAINLY AFTER 08Z AT MOST TAF LOCATIONS...WITH A BETTER
THAN EVEN CHANCE OF IFR CEILINGS AT KFKL AND KDUJ.

IMPROVEMENT TO VFR IS EXPECTED BY AROUND 15Z MONDAY AS LOW LEVELS
BEGIN TO DRY OUT AND A WEAK SURFACE RIDGE BUILDS IN.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
WEAK RIDGING SHOULD PROVIDE GENERALLY VFR CONDITIONS MONDAY NIGHT
INTO TUESDAY. A COLD FRONT WILL SAG SOUTHWARD ACROSS THE GREAT LAKES
AND THROUGH THE OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY. RESTRICTIONS
CAN BE EXPECTED IN SCATTERED PREFRONTAL THUNDERSTORMS. PREVAILING
VFR WEATHER SHOULD RETURN BY THURSDAY AS A SURFACE HIGH BUILDS IN.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 15, 3:57 AM EDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 AM EDT SUN JUL 15 2012

MDZ001-OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>023-029-031-
073>076-WVZ001>004-012-021>023-041-160800-
GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
357 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH SHOWERS AND
THUNDERSTORMS TODAY. A FEW OF STORMS MAY BECOME STRONG TO SEVERE
THIS AFTERNOON INTO THE EVENING, WITH GUSTY WINDS THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048-057-058-068-160800-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
357 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH SHOWERS AND
THUNDERSTORMS TODAY. A FEW OF STORMS MAY BECOME STRONG TO SEVERE
THIS AFTERNOON INTO THE EVENING, WITH GUSTY WINDS THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WARM AND HUMID AIR MASS WILL BUILD INTO THE AREA ON TUESDAY. HIGH
TEMPERATURES IN THE LOW 90S WITH HUMIDITY WILL BRING HEAT INDICES
TO NEAR 100 DEGREES TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 15, 6:14 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT SUN JUL 15 2012

OHZ048-057-152245-
COSHOCTON OH-MUSKINGUM OH-
614 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MUSKINGUM AND SOUTHERN
COSHOCTON COUNTIES...

AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF COOPERDALE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  COOPERDALE...         CONESVILLE...         PLAINFIELD...
  OTSEGO...             FERNCLIFF...          ADAMSVILLE...

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4026 8220 4027 8170 4001 8175 4004 8220
      4023 8219 4024 8220
Special weather statement, Jul 15, 6:54 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT SUN JUL 15 2012

PAZ013-014-020-021-152330-
ALLEGHENY PA-BEAVER PA-BUTLER PA-LAWRENCE PA-
654 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTH CENTRAL
ALLEGHENY...NORTHEASTERN BEAVER...SOUTHEASTERN LAWRENCE AND SOUTHERN
BUTLER COUNTIES...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
FOMBELL...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  FOMBELL...            ELLWOOD CITY...       ZELIENOPLE...
  EVANS CITY...         MARS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 80 AND 96.
I-76 BETWEEN MILE MARKERS 25 AND 26.

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4082 7978 4066 7991 4071 8013 4085 8033
      4096 8022
Special weather statement, Jul 15, 7:34 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT SUN JUL 15 2012

PAZ014-021-022-073-160000-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
734 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN
WESTMORELAND...NORTHEASTERN ALLEGHENY...SOUTHEASTERN BUTLER AND WEST
CENTRAL ARMSTRONG COUNTIES...

AT 733 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
SAXONBURG...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THERE CAN ALSO BE
A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  BUTLER...             SAXONBURG...          LERNERVILLE...
  SARVER...             NATRONA HEIGHTS...    FREEPORT...

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4076 7956 4057 7968 4073 8007 4087 7993
Special weather statement, Jul 15, 7:39 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT SUN JUL 15 2012

OHZ039>041-160015-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
739 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...NORTHEASTERN TUSCARAWAS
AND WESTERN COLUMBIANA COUNTIES...

AT 738 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 2 MILES
EAST OF ALLIANCE TO 5 MILES SOUTHEAST OF CANTON...MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  HOMEWORTH...          MALVERN...            EAST ROCHESTER...
  GUILFORD LAKE STATE PARK...                 AUGUSTA...
  DELLROY...            MILLPORT...           MECHANICSTOWN...
  LISBON...             CARROLLTON...

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4066 8125 4072 8124 4073 8123 4074 8109
      4090 8109 4091 8108 4091 8091 4076 8073
      4047 8116 4065 8138
Special weather statement, Jul 15, 8:16 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
816 PM EDT SUN JUL 15 2012

OHZ040-041-160045-
CARROLL OH-COLUMBIANA OH-
816 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARROLL AND SOUTHERN
COLUMBIANA COUNTIES...

AT 812 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM LISBON TO
3 MILES SOUTH OF GUILFORD LAKE STATE PARK TO 5 MILES SOUTHEAST OF
MALVERN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
BRIEFLY HEAVY RAIN AND FREQUENT LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MALVERN...            LISBON...
  GUILFORD LAKE STATE PARK...                 EAST ROCHESTER...
  AUGUSTA...            MILLPORT...           CARROLLTON...
  MECHANICSTOWN...      BEAVER CREEK STATE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4074 8111 4073 8110 4075 8109 4080 8098
      4083 8065 4072 8054 4065 8064 4064 8082
      4056 8097 4057 8111 4067 8124
Special weather statement, Jul 15, 8:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EDT SUN JUL 15 2012

MDZ001-WVZ023-041-160130-
GARRETT MD-PRESTON WV-TUCKER WV-
834 PM EDT SUN JUL 15 2012

...HEAVY RAIN SHOWERS WITH SCATTERED GUSTY THUNDERSTORMS...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT...PRESTON AND TUCKER...

AT 825 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH SHOWED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
NORTHEAST OF NEWBURG TO 6 MILES SOUTHEAST OF PHILIPPI TO 18 MILES
SOUTHWEST OF PHILIPPI...MOVING EAST AT 25 MPH.

THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN, THAT CAN POND WATER
ON ROADS AND IN LOW LYING AREAS. THERE CAN ALSO BE WIND GUSTS TO 30
MPH AND BRIEF PERIODS OF FREQUENT LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  NEWBURG...            FELLOWSVILLE...       TUNNELTON...
  KINGWOOD...           ROWLESBURG...         HANNAHSVILLE...
  SAINT GEORGE...       TERRA ALTA...         PARSONS...
  DAVISVILLE...         PLEASANT RUN...
  CATHELDRAL STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS...AND POND WATER ON ROADS
AND ALONG CREEK BANKS.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

&&

LAT...LON 3904 7978 3908 7978 3913 7984 3923 7981
      3925 7986 3930 7990 3944 7989 3952 7946
      3952 7904 3940 7914 3935 7925 3930 7929
      3920 7948 3922 7934 3920 7929 3909 7935
      3907 7929 3896 7934 3897 7951

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:34 PM EDTSpecial Weather StatementPBZPreston, Tucker56 min
Jul 15, 8:16 PM EDTSpecial Weather StatementPBZCarroll, Columbiana29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.